Identifying Overdose and Preparing Take-Home Naloxone
NOTE: Quotes are presented word for word apart from minor editing for readability and clarity. Identifying details have been removed. Square brackets show text that has been added or, where ellipses (three dots) appear, removed. For example, ‘Since I actually participated in this Narcan [training], I’ve administered it to two people and it’s brought them around […] I wouldn’t think twice about [doing] it. Saving someone’s life is the main thing.’
The people whose stories appear on this website describe giving take-home naloxone in a range of overdose situations. Sometimes it’s fairly obvious that someone has overdosed and needs naloxone, such as when they fall over after consuming opioids. At other times, the need for intervention is less clear, with the overdose only becoming apparent after some time. These stories highlight the different ways people discover the need for naloxone, and the variety in experiences of overdose more generally.